Alert archive / Wyoming / Wind Chill Warnings in 2010
Wind Chill Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind chill warning at Nov 24, 2010, 6:24 PM MST for Uinta County, Wyoming. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2010, 6:24 PM MST (01:24 UTC)
- Expired
- Nov 25, 2010, 10:00 AM MST
- In force
- 16 hr
- Issued by
- NWS Salt Lake City, UT
County Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736 WWUS45 KSLC 250124 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 624 PM MST WED NOV 24 2010 WYZ021-251200- /O.NEW.KSLC.WC.W.0001.101125T0124Z-101125T1700Z/ SOUTHWEST WYOMING- INCLUDING THE CITY OF...EVANSTON 624 PM MST WED NOV 24 2010 ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 10 AM MST THURSDAY. * AFFECTED AREA: SOUTHWEST WYOMING INCLUDING EVANSTON. * WIND CHILL VALUES: DROPPING TO 35 BELOW OVERNIGHT INTO TOMORROW MORNING. * IMPACTS: EXPOSURE TO THESE WIND CHILLS CAN LEAD TO FROST BITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND A STEADY WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
524 WWUS45 KSLC 251210 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 510 AM MST THU NOV 25 2010 WYZ021-251600- /O.CON.KSLC.WC.W.0001.000000T0000Z-101125T1700Z/ SOUTHWEST WYOMING- INCLUDING THE CITY OF...EVANSTON 510 AM MST THU NOV 25 2010 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING. * AFFECTED AREA: SOUTHWEST WYOMING INCLUDING EVANSTON. * WIND CHILL VALUES: REMAINING NEAR 30 BELOW THROUGH MID MORNING. * IMPACTS: EXPOSURE TO THESE WIND CHILLS CAN LEAD TO FROST BITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND A STEADY WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
656 WWUS45 KSLC 251654 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 954 AM MST THU NOV 25 2010 WYZ021-251800- /O.EXP.KSLC.WC.W.0001.000000T0000Z-101125T1700Z/ SOUTHWEST WYOMING- INCLUDING THE CITY OF...EVANSTON 954 AM MST THU NOV 25 2010 ...WIND CHILL WARNING WILL EXPIRE AT 10 AM MST THIS MORNING... THE WIND CHILL WARNING WILL EXPIRE AT 10 AM MST THIS MORNING. TEMPERATURES ACROSS UINTA COUNTY HAVE RISEN TO NEAR ZERO THIS MORNING...ENDING THE THREAT FOR DANGEROUSLY LOW WIND CHILLS. HOWEVER...WINDS OF 10 TO 20 MPH WILL KEEP WIND CHILL VALUES BELOW ZERO THROUGH THE REMAINDER OF THE DAY. PERSONS HEADING OUTDOORS SHOULD DRESS APPROPRIATELY TO AVOID FROSTBITE. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind chill warning went out at Nov 24, 3:52 PM MST, 2 hours 32 minutes earlier.
Area forecast discussion, Nov 24, 3:52 PM MST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
352 PM MST WED NOV 24 2010
.SYNOPSIS..A VERY COLD ARCTIC AIRMASS WILL REMAIN IN PLACE ACROSS
THE REGION THROUGH THE REMAINDER OF THE WEEK. SOUTHWEST FLOW WILL
DEVELOP SATURDAY AHEAD OF THE NEXT STORM SYSTEM...WHICH IS
EXPECTED TO IMPACT THE REGION SUNDAY.
&&
.DISCUSSION...UPPER LOW SPINNING ACROSS THE HIGH PLAINS OF EASTERN
MT CONTINUES TO SLOWLY ROTATE EAST THIS AFTERNOON...PULLING MAIN
TROUGH ENCOMPASSING MUCH OF THE WESTERN CONUS EASTWARD AS WELL. VERY
COLD AIRMASS ASSOCIATED WITH THIS TROUGH HAS OVERSPREAD THE FORECAST
AREA...AND AS SKIES CLEAR EXPECT TEMPERATURES TO QUICKLY FALL THIS
EVENING ACROSS MOST AREAS GIVEN FRESH SNOWCOVER. EXCEPTION IS THE
NORTHERN WASATCH FRONT WHERE SHALLOW INSTABILITY IS ALLOWING SNOW
SHOWERS TO SPREAD EAST ACROSS AREAS FROM OGDEN SOUTH TO FARMINGTON.
ANTICIPATE THESE TO CONTINUE INTO THE EVENING HOURS...HOWEVER
WARMING TEMPERATURES ALOFT SHOULD ALLOW FOR A WEAKENING TREND WITH
THIS ACTIVITY...AND ANY ACCUMULATION SHOULD REMAIN MINOR AT BEST.
MID LEVEL RIDGING FORECAST TO BUILD ACROSS THE REGION THROUGH THE
REMAINDER OF THE WEEK...AND RESULTANT WARMING ALOFT WILL
EFFECTIVELY TRAP ARCTIC AIRMASS ACROSS MOST VALLEY LOCATIONS.
MODELS CONTINUE TO ADVERTISE A SHORTWAVE TROUGH MOVING THROUGH
THE REGION LATE SATURDAY INTO SUNDAY...BRINGING A GOOD CHANCE FOR
SNOWFALL TO MOST OF NORTHERN UTAH...BUT ALSO HOPEFULLY PROVIDE
ENOUGH MIXING TO DISLODGE AIRMASS FROM THE VALLEYS.
&&
.AVIATION...SNOW SHOWERS WILL CONTINUE ACROSS NORTHERN UTAH THIS
AFTERNOON...WITH A 20 PERCENT CHANCE OF MVFR CONDITIONS AT THE SLC
TERMINAL BETWEEN 22Z AND 01Z. DESPITE SCATTERED SKIES DIRECTLY
OVERHEAD...SOME CEILINGS BELOW 7000FT WILL LINGER NORTH OF THE
AIRPORT AND ALONG THE HIGHER TERRAIN THROUGH 03Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...HARD FREEZE WARNING FROM 10 PM THIS EVENING TO 10 AM MST
THURSDAY FOR UTZ019.
WY...NONE.
&&
SEAMAN/SCHOENING
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Nov 24, 7:40 AM MST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 740 AM MST WED NOV 24 2010 UTZ001>016-019>021-517-518-WYZ021-251400- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 740 AM MST WED NOV 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A VERY COLD ARCTIC AIRMASS WILL RESIDE ACROSS THE REGION TODAY...WITH TEMPERATURES GENERALLY REMAINING IN THE TEENS ACROSS MOST VALLEY LOCATIONS. THE FIRST HARD FREEZE IS ALSO EXPECTED TONIGHT ACROSS UTAHS DIXIE. A WEAK WEATHER DISTURBANCE WILL BRING LIGHT SNOW TO THE VALLEYS OF NORTHERN UTAH TODAY THROUGH TONIGHT. GIVEN THE VERY COLD TEMPERATURES THIS SNOW WILL ACCUMULATE TO ALL SURFACES RESULTING IN POTENTIALLY SLICK DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE ARCTIC AIRMASS WILL REMAIN IN PLACE THROUGH THE REMAINDER OF THE WEEK. THE NEXT PACIFIC SYSTEM TO IMPACT THE REGION WILL ARRIVE SUNDAY...AND LINGER INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Wind Chill Warnings in Wyoming, 2010Every wind chill warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.